Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
carpet

Mild Acne - prescribed Epaderm

Recommended Posts

Today I went to the doctors for my mild acne, which I have on my face and on my back. I'm always self conscious and never go out of the house because of it.

I went to the doctors to get prescribed something that could clear it up, not make it worse. So it really confuses me that the doctor would prescribe Epaderm, which is a greasy moisturiser. Surely it would make it worse?

Apparently I was overwashing, which caused skin irritation. I don't understand. It's a cycle, if I have acne I'll obviously overwash. Acne is the reason I'm overwashing. So why couldn't he prescribe something that could clear it up so I didn't have to overwash?

Now I really don't know what to do. I want to clear up my acne, not make it worse.

I walked out of the doctors almost crying, knowing that it wasn't helpful at all. It was hard enough having to lift my t-shirt up to show my back. And it bothers me that I didn't show the worst of my back, near my shoulders, which has the most acne.

It's hard to explain to them how frustrating it is going out. And however small it might seem to them, it is such a big thing for me. The doctor didn't seem to understand it.

Should I apply this "Epaderm" or not? Will it make my spots worse? If I should apply it to get rid of the irritation, when should I apply it? Before or after cleansing?

I found that with the irritated areas, if I stop cleansing them as much, I'll break out more. So cleansing less might not work.

Sorry if there is a thread like this, I did search beforehand but couldn't find anything...

Also, this is my first post, hello :)

Share this post


Link to post
Share on other sites

Regardless of any lack of empathy on your doctor's part, there's one thing you have to give him credit for: he's a professional. He prescribed you this medicine for a reason. I will admit right now that I know nothing about it, and so I hope someone else will read your message and respond with when and how to apply this medicine. However, I truly suggest that you listen to your doctor and take the advice he gives you, and use the medicine as instructed. So yes, you should apply this "Epaderm."

Now, a couple notes on other things:

- If you're having issues with washing (whether it's too much or too little), try to remember to wash affected areas TWICE a day. This seems to be the general rule. Be gentle, and don't pick. Others wash more, some wash less, some don't wash at all. But I think for right now, just staying at the basic 2x a day rule, keeping with it for a month or two, and then slowly altering the number of times you wash is the best policy.

- Please, please, please try not to let your acne bum you out too much! I understand the frustration, embarrassment, and depression associated with acne. But please don't let it rule your life! You are so much more than this! Never going out of the house will only make you feel worse. Just try to live your life day to day. Acne for the vast majority of people is only temporary, and also worse to them than to others. People are going to notice a frown on your face or a sour/sad attitude more than acne. Please, go outside and have fun with life! The acne will go away with time and/or treatment, and there's no need for you to put your life on hold until then. In the end I think you'll be happier if you left your house and had fun. ^_^

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×